Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An integral inequality

Author: J. Ernest Wilkins
Journal: Proc. Amer. Math. Soc. 113 (1991), 345-353
MSC: Primary 26D15
MathSciNet review: 1086585
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We furnish conditions on the functions $ p(t),f(t)$, and $ g(t)$ that are sufficient for the validity of the inequality, $ {\alpha ^2}\delta \geq {\gamma ^2}\beta $, in which $ \alpha ,\beta ,\gamma $, and $ \delta $ respectively, are the integrals over a measurable set $ E$ of $ p(t)g(t),p(t){g^2}(t),p(t)f(t)$, and $ p(t){f^2}(t)$.

References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz and I. A. Stegun, eds., Handbook of mathematical functions with formulas, graphs, and mathematical tables (tenth printing), Wiley & Sons, New York, 1972. MR 757537 (85j:00005a)
  • [2] E. F. Beckenbach and R. Bellman, Inequalities, Springer-Verlag, New York, 1961. MR 0158038 (28:1266)
  • [3] G. H. Hardy, J. E. Littlewood, and G. Polya, Inequalities, Cambridge Univ. Press, Cambridge, 1934.
  • [4] D. S. Mitrinovic, Analytic inequalities, Springer-Verlag, New York, 1970. MR 0274686 (43:448)
  • [5] G. N. Watson, A treatise on the theory of Bessel functions, 2nd ed., Cambridge Univ. Press, Cambridge, 1944. MR 0010746 (6:64a)
  • [6] J. E. Wilkins, Jr., Apodization for maximum Strehl criterion and specified Sparrow limit of resolution for coherent illumination, J. Optical Soc. Amer. 67 (1977), 553-557.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26D15

Retrieve articles in all journals with MSC: 26D15

Additional Information

Keywords: Inequalities, integral inequalities
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society